MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y967H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent a spay procedure on (b)(6) 2018 and a suture was used.During surgery, the doctor noticed that every time he tried to tie the suture the suture would break with little to no pressure.When he would go to tighten the knot on the suture it would break, the suture was very brittle.A replacement device was used to complete the procedure.There were no adverse consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/15/2019.Evaluation: an empty opened foil and a needle/suture product was returned for analysis.During the visual inspection of the sample, showed multiples wrinkles and pin holes on bottom foil (from outside to inside).The swage and attachment area were noted to be as expected.The suture was examined along of strand and no defects were noted; however, during the functional test the suture was broken; since has begun with the process of degradation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance breakage suture, was caused by suture degradation exposure to environment.

Brand Name
MONOCRYL SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8161822
Report Number2210968-2018-77739
Device Sequence Number11355548
Product Code GAN
UDI-Device Identifier10705031059993
UDI-Public10705031059993
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberY967H
Device Lot NumberLAM146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/15/2019
Patient Sequence Number1